Alert archive / Florida / Small Craft Advisories in 2015

Small Craft Advisory 33, NWS Key West, FL

October 2, 2015

NWS Key West, FL issued this small craft advisory at Oct 2, 2015, 4:13 AM EDT. It was in force for 24 hr.

The area

The counties it named.

The facts

Issued
Oct 2, 2015, 4:13 AM EDT (08:13 UTC)
Expired
Oct 3, 2015, 4:15 AM EDT
In force
24 hr
Issued by
NWS Key West, FL

The text

As transmitted, in the capitals the NWS used until 2016.

277 
WHUS72 KKEY 020813
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
413 AM EDT FRI OCT 2 2015

GMZ052>055-072>075-021500-
/O.NEW.KKEY.SC.Y.0033.151002T0813Z-151003T0300Z/
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE OUT 20 NM-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL OUT 20 NM-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS OUT 20 NM-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS 20 TO 60 NM OUT-
413 AM EDT FRI OCT 2 2015

...SMALL CRAFT ADVISORY IN EFFECT...

THE FLORIDA KEYS NATIONAL WEATHER SERVICE OFFICE IN KEY WEST HAS
ISSUED A SMALL CRAFT ADVISORY FOR THE COASTAL WATERS OF THE FLORIDA
STRAITS. 

* WINDS...SUSTAINED NORTHWEST TO NORTH SURFACE WINDS NEAR 20 KNOTS
  WILL PREVAIL TODAY. 

* WAVES/SEAS...SEAS AS HIGH AS 7 FEET CAN BE EXPECTED IN THE GULF
  STREAM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE
WITH SMALLER VESSELS...SHOULD AVOID OPERATING IN THESE CONDITIONS.

&&

$$
BS
3 follow-up statements
814 
WHUS72 KKEY 021833
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
233 PM EDT FRI OCT 2 2015

GMZ052>055-072>075-030230-
/O.CON.KKEY.SC.Y.0033.000000T0000Z-151003T0300Z/
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE OUT 20 NM-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL OUT 20 NM-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS OUT 20 NM-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS 20 TO 60 NM OUT-
233 PM EDT FRI OCT 2 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT...

* WINDS...SUSTAINED NORTHWEST WINDS NEAR 20 KNOTS WILL PERSIST THIS
  EVENING.

* WAVES/SEAS...SEAS OF SEVEN FEET ARE EXPECTED IN PORTIONS OF THE
  EXTREME SOUTHEASTERN GULF OF MEXICO AND LOWER STRAITS OF FLORIDA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY
THOSE WITH SMALLER VESSELS...SHOULD AVOID OPERATING IN THESE
CONDITIONS.
&&

$$

KASPER
450 
WHUS72 KKEY 030137
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
937 PM EDT FRI OCT 2 2015


GMZ052>055-072>075-030900-
/O.EXT.KKEY.SC.Y.0033.000000T0000Z-151003T0900Z/
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE OUT 20 NM-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL OUT 20 NM-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS OUT 20 NM-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS 20 TO 60 NM OUT-
937 PM EDT FRI OCT 2 2015

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 AM EDT SATURDAY...

* WINDS...SUSTAINED NORTHWEST WINDS NEAR 20 KNOTS WILL PERSIST
  THROUGH EARLY SATURDAY MORNING.

* WAVES/SEAS...SEAS OF SEVEN FEET ARE EXPECTED IN PORTIONS OF THE
  EXTREME SOUTHEASTERN GULF OF MEXICO AND STRAITS OF FLORIDA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY
THOSE WITH SMALLER VESSELS...SHOULD AVOID OPERATING IN THESE
CONDITIONS. 
&&

$$
252 
WHUS72 KKEY 030815
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
415 AM EDT SAT OCT 3 2015

GMZ052>055-072>075-030915-
/O.CAN.KKEY.SC.Y.0033.000000T0000Z-151003T0900Z/
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE OUT 20 NM-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL OUT 20 NM-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS OUT 20 NM-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS 20 TO 60 NM OUT-
415 AM EDT SAT OCT 3 2015

...SMALL CRAFT ADVISORY IS CANCELLED...

THE FLORIDA KEYS NATIONAL WEATHER SERVICE IN KEY WEST HAS CANCELLED
THE SMALL CRAFT ADVISORY...WHICH WAS IN EFFECT FOR THE COASTAL WATERS
OF THE FLORIDA STRAITS. BE THAT AS IT MAY...SMALL CRAFT ARE URGED TO
EXERCISE CAUTION ON ALL KEYS COASTAL WATERS TODAY DUE TO SUSTAINED
WEST TO NORTHWEST SURFACE WINDS OF 15 TO 20 KNOTS. 

$$
BS

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Key West, FL wrote its last area forecast discussion before this small craft advisory went out at Oct 2, 2:20 AM EDT, 1 hour 53 minutes earlier.

Area forecast discussion, Oct 2, 2:20 AM EDT, 1 hour 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KEY WEST FL
220 AM EDT FRI OCT 2 2015

.DISCUSSION...
.CURRENTLY...
KBYX DETECTS ISOLATED SHOWERS OVER OFFSHORE GULF OF MEXICO WATERS
NORTHWEST OF THE LOWER KEYS...AS WELL AS OVER THE WESTERN PORTION OF
THE FLORIDA STRAITS. ELSEWHERE...KBYX DETECTS NO PRECIPITATION
ECHOES IN THE REMAINDER OF THE FORECAST AREA. SKIES OVER THE ISLAND
CHAIN ARE MOSTLY CLEAR. WINDS OVER LAND ARE NORTHWEST NEAR 15 MPH.
C-MAN WINDS...ON AVERAGE...ARE NORTHWEST TO NORTH AT 15 TO 20 KNOTS.
TEMPERATURES ARE IN THE LOWER TO MID 80S.

.SHORT TERM (TODAY THROUGH SUNDAY)...
EXTREMELY DANGEROUS CATEGORY 4 HURRICANE JOAQUIN IS MEANDERING AROUND
THE CENTRAL BAHAMAS. THIS HURRICANE WILL TURN NORTHWARD LATER
TODAY...BEFORE ACCELERATING TO THE NORTH-NORTHEAST TONIGHT AND
SATURDAY. AN AREA OF LOW PRESSURE WILL BE LOCATED NEAR SOUTHEASTERN
GEORGIA SATURDAY NIGHT AND SUNDAY. AN EXCEPTIONALLY DRY AIR MASS FOR
THIS TIME OF YEAR WILL INVADE THE FLORIDA KEYS TODAY AND REMAIN IN
PLACE THROUGH AT LEAST SUNDAY. THE ANTICIPATED PRESENCE OF THIS
PARTICULARLY DRY AIR MASS WILL LIMIT POPS TO SLIGHT CHANCE CATEGORY
IN THE SHORT TERM PORTION OF THE FORECAST.

COASTAL FLOODING WILL LIKELY PERSIST IN THE USUAL LOW-LYING AREAS
ADJACENT TO FLORIDA BAY...BLACKWATER...AND BUTTONWOOD SOUNDS THIS
WEEKEND. WATER LEVELS BAYSIDE OF THE UPPER KEYS WILL REMAIN HIGH
AROUND THE CLOCK DESPITE THE TIDAL CYCLE. COASTAL FLOODING HAS
IMPROVED ACROSS THE LOWER AND MIDDLE KEYS...HOWEVER...MINOR COASTAL
FLOODING IS EXPECTED THIS WEEKEND DURING THE TIMES OF HIGH TIDES.

&&

.LONG TERM (SUNDAY NIGHT THROUGH THURSDAY)...
AN AREA OF LOW PRESSURE NEAR SOUTHEAST GEORGIA SHOULD BEGIN TO
ACCELERATE TO THE NORTHEAST SUNDAY NIGHT AND MONDAY. A TROUGH OF LOW
PRESSURE MAY PASS THROUGH THE FLORIDA KEYS MONDAY NIGHT OR TUESDAY. A
LARGE AREA OF HIGH PRESSURE WILL SLOWLY PROGRESS EASTWARD ACROSS THE
MID ATLANTIC UNITED STATES TUESDAY NIGHT THROUGH THURSDAY. RAIN
CHANCES IN THE LONG TERM PORTION OF THE FORECAST WILL BE HIGHEST WHEN
THE AFOREMENTIONED TROUGH OF LOW PRESSURE IS CLOSEST TO THE FLORIDA
KEYS.

&&

.MARINE...
A SMALL CRAFT ADVISORY WILL BE REQUIRED FOR THE COASTAL WATERS OF THE
FLORIDA STRAITS TODAY DUE TO SUSTAINED NORTHWEST SURFACE WINDS NEAR
20 KNOTS. A SMALL CRAFT ADVISORY WILL LIKELY BE REQUIRED FOR THE
COASTAL WATERS OF THE FLORIDA STRAITS TONIGHT THROUGH SATURDAY NIGHT.
A SMALL CRAFT ADVISORY MAY BE REQUIRED FOR ALL KEYS COASTAL WATERS
SUNDAY THROUGH MONDAY. NO ADVISORIES EXPECTED MONDAY NIGHT THROUGH AT
LEAST TUESDAY NIGHT.

&&

.AVIATION...
CONDITIONS AT BOTH THE KEY WEST AND MARATHON ISLAND TERMINALS WILL
REMAIN IN THE VFR CATEGORY TODAY...WHILE A ROUGE SHOWER OR TWO IS
NOT OUT OF THE QUESTION...THIS WOULD ONLY RESULT IN BRIEF SUB-VFR
CONDITIONS. WINDS WILL BE OUT OF THE NORTHWEST...RANGING BETWEEN 10
AND 15 KNOTS...AND GUSTY AS WELL...BETWEEN 15 AND 20 KNOTS.

&&

.CLIMATE...
ON THIS DATE IN FLORIDA KEYS WEATHER HISTORY...IN 1920...THE LOW
TEMPERATURE IN KEY WEST WAS 69 DEGREES. THIS SET THE DAILY RECORD FOR
MINIMUM TEMPERATURE MEASURED IN KEY WEST ON OCTOBER 2ND...A RECORD
WHICH STILL STANDS 95 YEARS LATER. TEMPERATURE RECORDS AT KEY WEST
DATE BACK TO 1872.

&&

.PRELIMINARY POINT TEMPS/POPS...
KEY WEST  88 80 87 78 / 20 10 20 20
MARATHON  89 79 88 78 / 20 10 20 20

&&

.KEY WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GM...A SMALL CRAFT ADVISORY WILL BE IN EFFECT FOR THE COASTAL WATERS
     OF THE FLORIDA STRAITS...GMZ052-053-054-055-072-073-074-075.

&&

PUBLIC/MARINE.........BS
AVIATION/NOWCASTS.....FLING

VISIT US ON THE WEB AT WEATHER.GOV/KEY

FOLLOW US ON FACEBOOK AND TWITTER AT...

WWW.FACEBOOK.COM/NWSKEYWEST
WWW.TWITTER.COM/NWSKEYWEST

The office that day

Everything else NWS Key West, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 2, 8:57 AM EDTCoastal Flood AdvisoryKEYMonroe13 days

Nearby

Small Craft Advisories in Florida, 2015Every small craft advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.